Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 3, NWS Midland/Odessa, TX

February 11, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Feb 11, 2007, 2:56 AM MST for Eddy County, New Mexico. It took effect at Feb 12, 2007, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2007, 2:56 AM MST (09:56 UTC)
In effect from
Feb 12, 2007, 5:00 AM MST
Expired
Feb 12, 2007, 2:41 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 110956
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CST SUN FEB 11 2007

...STRONG WINDS POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS MONDAY...

.AN UPPER LEVEL STORM SYSTEM WILL PASS OVER THE AREA SUNDAY NIGHT
AND EARLY MONDAY.  IN IT/S WAKE...WESTERLY WINDS WILL INCREASE
ACROSS THE AREA...BUT PARTICULARLY IN THE GUADALUPE AND DAVIS
MOUNTAINS.  WEST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE...WITH
GUSTS NEAR 70 MPH.  THESE STRONGER WINDS ARE EXPECTED TO AFFECT
ALL OF THE GUADALUPE MOUNTAINS...AND LOCATIONS MAINLY ABOVE 6000
FEET IN THE DAVIS MOUNTAINS.  THE WINDS ARE EXPECTED TO DECREASE
MONDAY EVENING.

NMZ027-TXZ074-258-112100-
/O.NEW.KMAF.HW.A.0003.070212T1200Z-070213T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
356 AM CST SUN FEB 11 2007 /256 AM MST SUN FEB 11 2007/

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

WEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS
NEAR 70 MPH...IN THE GUADALUPE MOUNTAINS AND ABOVE 6000 FEET IN THE
DAVIS MOUNTAINS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
4 follow-up statements
000 
WWUS74 KMAF 111112
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 AM CST SUN FEB 11 2007

...DENSE FOG THIS MORNING ACROSS MUCH OF THE SOUTHEASTERN NEW
MEXICAN PLAINS...AND THE PERMIAN BASIN...TRANS PECOS...WESTERN
LOW ROLLING PLAINS...AND BIG BEND REGIONS OF WEST TEXAS...

...STRONG WINDS POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS
MONDAY...

.MOIST AIR RIDING UP AND OVER A SHALLOW COLD AIRMASS ACROSS
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WILL RESULT IN
AREAS OF DENSE FOG AND DRIZZLE SUNDAY MORNING. AS TEMPERATURES
WARM LATER THIS MORNING...THIS FOG IS EXPECTED TO LIFT.

AN UPPER LEVEL STORM SYSTEM WILL PASS OVER THE AREA SUNDAY NIGHT
AND EARLY MONDAY. IN IT/S WAKE...WESTERLY WINDS WILL INCREASE
ACROSS THE AREA...BUT PARTICULARLY IN THE GUADALUPE AND DAVIS
MOUNTAINS. WEST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE...WITH
GUSTS NEAR 70 MPH. THESE STRONGER WINDS ARE EXPECTED TO AFFECT ALL
OF THE GUADALUPE MOUNTAINS...AND LOCATIONS MAINLY ABOVE 6000 FEET
IN THE DAVIS MOUNTAINS. THE WINDS ARE EXPECTED TO DECREASE MONDAY
EVENING.

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-081-082-
111600-
/O.NEW.KMAF.FG.Y.0005.070211T1112Z-070211T1600Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...BIG BEND NP...
MARATHON...SANDERSON
512 AM CST SUN FEB 11 2007 /412 AM MST SUN FEB 11 2007/

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING.  

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG
REDUCES VISIBILITY TO A QUARTER MILE OR LESS.

THE FOG AND DRIZZLE THIS MORNING WILL MAKE SOME ROAD SURFACES
SLICK AND MAY REDUCE STOPPING ABILITY. VISIBILITIES WILL ALSO BE
REDUCED TO NEAR ZERO IN MANY LOCATIONS. SLOW DOWN TO PROVIDE EXTRA
BRAKING DISTANCE AND USE LOW BEAM HEADLIGHTS.

$$

NMZ027-TXZ074-258-111600-
/O.CON.KMAF.HW.A.0003.070212T1200Z-070213T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
512 AM CST SUN FEB 11 2007 /412 AM MST SUN FEB 11 2007/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

WEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS
NEAR 70 MPH...IN THE GUADALUPE MOUNTAINS AND ABOVE 6000 FEET IN
THE DAVIS MOUNTAINS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

70/67
000 
WWUS74 KMAF 111737 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1137 AM CST SUN FEB 11 2007

...STRONG WINDS POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS
MONDAY...

.AN UPPER LEVEL STORM SYSTEM WILL PASS OVER THE AREA SUNDAY NIGHT
AND EARLY MONDAY. IN IT/S WAKE...WESTERLY WINDS WILL INCREASE
ACROSS THE AREA...BUT PARTICULARLY IN THE GUADALUPE AND DAVIS
MOUNTAINS. WEST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE...WITH
GUSTS NEAR 70 MPH. THESE STRONGER WINDS ARE EXPECTED TO AFFECT ALL
OF THE GUADALUPE MOUNTAINS...AND LOCATIONS MAINLY ABOVE 6000 FEET
IN THE DAVIS MOUNTAINS. THE WINDS ARE EXPECTED TO DECREASE MONDAY
EVENING.

NMZ027-TXZ074-258-120145-
/O.CON.KMAF.HW.A.0003.070212T1200Z-070213T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1137 AM CST SUN FEB 11 2007 /1037 AM MST SUN FEB 11 2007/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

WEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH...WITH GUSTS
NEAR 70 MPH...IN THE GUADALUPE MOUNTAINS AND ABOVE 6000 FEET IN
THE DAVIS MOUNTAINS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 112038
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST SUN FEB 11 2007

...STRONG WINDS POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS
MONDAY...

.AN UPPER LEVEL STORM SYSTEM WILL PASS OVER THE AREA SUNDAY NIGHT
AND EARLY MONDAY. STRONG WESTERLY WINDS ARE EXPECTED ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS MONDAY IN THE WAKE OF THE UPPER
LEVEL SYSTEM. WINDS SHOULD GRADUALLY DECREASE MONDAY EVENING.

NMZ027-TXZ074-258-121100-
/O.CON.KMAF.HW.A.0003.070212T1200Z-070213T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
238 PM CST SUN FEB 11 2007 /138 PM MST SUN FEB 11 2007/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

WESTERLY WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH...WITH A FEW
GUSTS OVER 60 MPH...ACROSS THE GUADALUPE MOUNTAINS...AND
ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS MONDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 120941
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 AM CST MON FEB 12 2007

...VERY STRONG WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS
TODAY...

.AN UPPER LEVEL STORM SYSTEM WILL PASS OVER THE AREA THIS
MORNING...WHICH WILL ALLOW A STRONG AREA OF LOW PRESSURE TO
DEVELOP OVER THE TEXAS PANHANDLE.  THE ASSOCIATED STRONG SURFACE
PRESSURE GRADIENT WILL RESULT IN STRONG WEST WINDS OVER SOUTHEAST
NEW MEXICO...AND VERY STRONG WEST WINDS IN THE GUADALUPE AND
DAVIS MOUNTAINS.  WINDS SHOULD INCREASE IN THESE LOCATIONS BY LATE
THIS MORNING...PERSIST THROUGH THE AFTERNOON...THEN GRADUALLY
DECREASE THIS EVENING.

NMZ027-TXZ074-258-130000-
/O.UPG.KMAF.HW.A.0003.070212T1200Z-070213T0000Z/
/O.NEW.KMAF.HW.W.0008.070212T1500Z-070213T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
341 AM CST MON FEB 12 2007 /241 AM MST MON FEB 12 2007/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON.  THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS TO AROUND 60
MPH...BY LATE THIS MORNING.  THESE VERY STRONG WINDS WILL LAST
THROUGH THE AFTERNOON BEFORE SUBSIDING THIS EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-130000-
/O.NEW.KMAF.WI.Y.0002.070212T1500Z-070213T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
241 AM MST MON FEB 12 2007

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

WEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 50 MPH...
BY LATE THIS MORNING.  THESE STRONG WINDS WILL LAST THROUGH THE
AFTERNOON BEFORE SUBSIDING THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 11, 2:36 AM MST, 20 minutes earlier.

Area forecast discussion, Feb 11, 2:36 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CST SUN FEB 11 2007

.SHORT TERM...
A COLD FRONT WILL CONTINUE TO BISECT THE CWA TODAY AS A SHORTWAVE
TROUGH APPROACHES THE AREA IN WESTERLY FLOW ALOFT.  WILL SEE CLOUDY
SKIES AND AREAS OF FOG TO THE EAST OF THE BOUNDARY...WHILE MID AND
HIGH CLOUD COVER WILL INCREASE AHEAD OF SAID SHORTWAVE TROUGH.  LOW
LEVEL WINDS BACKING IN RESPONSE TO THE APPROACHING WAVE WILL LIKELY
KEEP THE LOW CLOUDS OVER THE EASTERN THIRD TO HALF OF THE CWA
THROUGH THE MORNING.  LOCATIONS ALONG THE WESTERN FRINGE OF THIS
DECK OF LOW CLOUDS WILL LIKELY BE SUSCEPTIBLE TO AREAS OF DENSE FOG
THROUGH THE MORNING...ESPECIALLY ALONG THE PECOS RIVER.  WILL FOREGO
A DENSE FOG ADVISORY AT THIS TIME...BUT MAY NEED ONE FROM EDDY
COUNTY...SOUTHWARD ACROSS THE UPPER TRANS PECOS...AND TO THE
STOCKTON PLATEAU IF VISIBILITIES ALONG THE WESTERN FRINGE OF THE LOW
CLOUDS DO CRATER.

THINK THE LOW CLOUDS WILL LINGER AGAIN OVER PORTIONS OF THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS THIS AFTERNOON...BUT MAY
ACTUALLY ERODE A BIT FURTHER EAST THAN THE LAST COUPLE OF DAYS AS
MID LEVEL WESTERLY WINDS BEGIN TO INCREASE.  WILL STILL UNDERCUT
GUIDANCE VALUES MOST LOCATIONS...ESPECIALLY OVER THE EASTERN QUARTER
OF THE CWA...AS MID AND HIGH CLOUDS ARE PROGGED TO BE FAIRLY THICK
AREAWIDE DURING THE AFTERNOON AND SHOULD CUT DOWN ON MIXING/
INSOLATION WHERE LOW CLOUDS BREAK UP...OR WERE NOT PRESENT TO BEGIN
WITH.

BASE OF FAIRLY FLAT UPPER TROUGH WILL NEAR WESTERN PORTIONS OF THE
CWA LATE TONIGHT.  THEREFORE...EXPECT MOSTLY CLOUDY SKIES TO PERSIST
IN MOST LOCATIONS THROUGH THE NIGHT.  DEWPOINTS WILL INCREASE
SOMEWHAT OVER THE EASTERN HALF OF THE CWA AS A SURFACE LOW DEVELOPS
SOUTH INTO THE TEXAS PANHANDLE.  SOUTHERLY WINDS WILL PREVAIL MOST
LOCATIONS EAST OF THE PECOS...WHICH WILL KEEP MINIMUM TEMPERATURES
UP.  OVER THE WESTERN THIRD TO HALF OF THE CWA SOME CLEARING WILL BE
OFFSET BY MIXING DUE TO PERSISTENT SOUTHWEST TO WEST WINDS.

.LONG TERM...
THE PASSAGE OF AN OPEN SOUTHERN STREAM SYSTEM WITH ASSOCIATED
STRONG WIND FIELDS WILL BRING VERY WINDY CONDITIONS TO THE MOUNTAINS
AND BREEZY TO WINDY CONDITIONS IN THE PLAINS MONDAY. HIGH MIXING
HEIGHTS...DOWNWARD SYNOPTIC MOTION AND DECENT MID LEVEL LAPSE RATES
SHOULD ENHANCE WIND SPEEDS AT OR ABOVE GUIDANCE VALUES. WILL ISSUE
A HIGH WIND WATCH FOR THE GUADALUPE AND DAVIS MOUNTAINS FOR MONDAY.
WIND ADVISORIES MAY BE NEEDED AS WELL FOR PORTIONS OF THE PLAINS
AND/OR MARFA PLATEAU...LATER SHIFTS WILL NEED TO MONITOR.

BY LATE MONDAY A LARGE COLD SURFACE HIGH PRESSURE SYSTEM WILL
BUILD SOUTHWARD BEHIND A CLIPPER TYPE NORTHERN STREAM SYSTEM
FROM THE NORTHERN PLAINS TO THE EASTERN SLOPES OF THE ROCKY
MOUNTAINS. HAVE DECREASED HIGH TEMPERATURES SEVERAL DEGREES
TUESDAY AS BELIEVE THE COLDER AIR WILL BE QUICKER AND COLDER
THIS FAR SOUTH AS MID LEVEL WINDS WILL NOT BE STRONG ACROSS
THE ROCKIES AND SHOULD HELP TO KEEP THE COLD AIR IN PLACE
ACROSS THE EASTERN SLOPES AND ALLOW THE COLD AIR TO SINK
SOUTH QUICKER AND FURTHER WEST FROM THAT LOCATION.

THE NEXT FORECAST CHALLENGE IS A COUPLE OF BROAD...OPEN
SOUTHERN STREAM SYSTEMS INTERACTING WITH THE COLDER LOW
LEVEL AIR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. HAVE RETAINED
SLIGHT CHANCE TO CHANCE OF PRECIPITATION THESE PERIODS WITH
MODELS INDICATING SOME LARGE SCALE LIFT DUE TO INCREASING
POSITIVE VORTICITY ADVECTION AND FAVORABLE JET DYNAMICS...
PARTICULARLY TUESDAY NIGHT AND WEDNESDAY.

BY THURSDAY AND FRIDAY A HEALTHY NORTHWESTERLY FLOW ALOFT SHOULD
HELP SCOUR OUT THE LOW LEVEL COLD AIR AND CLOUDS AS THE SURFACE
HIGH MOVES TO THE EAST ACROSS THE MISSISSIPPI VALLEY AND GULF
COAST. HIGH TEMPERATURES SHOULD REBOUND TO NEAR NORMAL BY FRIDAY.
ANOTHER COLD FRONT IS DUE IN NEXT WEEKEND BUT STRONG MID LEVEL FLOW
ACROSS THE ROCKIES AND PROGRESSIVE NATURE OF DIGGING TROUGH
SHOULD KEEP BRUNT OF COLDER AIR TO THE NORTH AND EAST OF THE
FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              56  45  71  36  /  10  10  10  10
CARLSBAD NM                69  47  70  35  /   0  10  10   0
DRYDEN TX                  57  47  72  42  /   0  10  10   0
FORT STOCKTON TX           69  49  71  42  /   0  10  10   0
GUADALUPE PASS TX          68  45  61  37  /   0  10  10   0
HOBBS NM                   64  45  71  34  /   0  10  10  10
MARFA TX                   70  39  62  29  /   0  10  10   0
MIDLAND INTL AIRPORT TX    57  45  70  34  /  10  10  10   0
ODESSA TX                  58  46  72  34  /  10  10  10   0
WINK TX                    67  48  73  38  /   0  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 5 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/
     MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

&&

67/12
Hazardous weather outlook, Feb 11, 2:50 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CST SUN FEB 11 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-112130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
350 AM CST SUN FEB 11 2007 /250 AM MST SUN FEB 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL OCCUR ACROSS THE SOUTHEAST NEW MEXICO
PLAINS EAST TO THE PERMIAN BASIN...EXTREME WESTERN LOW ROLLING
PLAINS AND STOCKTON PLATEAU OF WEST TEXAS THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST TO SOUTHWEST WINDS ARE POSSIBLE DURING THE DAY
MONDAY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AS AN UPPER
LEVEL STORM SYSTEM PASSES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:12 AM MSTDense Fog AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more5 hr

Nearby

High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.